Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 244, NWS Lubbock, TX

August 25, 2012Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 25, 2012, 5:57 PM CDT for Childress County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2012, 5:57 PM CDT (22:57 UTC)
Expired
Aug 25, 2012, 6:30 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS54 KLUB 252257
SVRLUB
TXC075-252330-
/O.NEW.KLUB.SV.W.0244.120825T2257Z-120825T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
557 PM CDT SAT AUG 25 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  TELL...OR 8 MILES SOUTHWEST OF CHILDRESS...AND MOVING NORTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CHILDRESS AND   
  KIRKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DESTRUCTIVE WINDS CAN BE EXPECTED. GO TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3432 10042 3452 10042 3471 10014 3431 10000
TIME...MOT...LOC 2253Z 229DEG 18KT 3437 10034

$$

24
2 follow-up statements
720 
WWUS54 KLUB 252311
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
611 PM CDT SAT AUG 25 2012

TXC075-252330-
/O.CON.KLUB.SV.W.0244.000000T0000Z-120825T2330Z/
CHILDRESS TX-
611 PM CDT SAT AUG 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS
COUNTY UNTIL 630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH AND PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
CHILDRESS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHILDRESS AND KIRKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3432 10042 3452 10042 3471 10014 3431 10000
TIME...MOT...LOC 2310Z 233DEG 18KT 3442 10025

$$

24
195 
WWUS54 KLUB 252325
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
625 PM CDT SAT AUG 25 2012

TXC075-252334-
/O.EXP.KLUB.SV.W.0244.000000T0000Z-120825T2330Z/
CHILDRESS TX-
625 PM CDT SAT AUG 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CHILDRESS COUNTY WILL EXPIRE
AT 630 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
HOWEVER...VERY HEAVY RAINS AROUND 1/2 INCH IN A SHORT PERIOD OF TIME 
WILL ACCOMPANY THESE STORMS AS THEY MOVE OVER THE REMAINDER OF 
SOUTHERN AND EASTERN CHILDRESS COUNTY. HEAVY RAINS FLOOD ROADS 
QUICKLY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3432 10042 3452 10042 3471 10014 3431 10000
TIME...MOT...LOC 2324Z 233DEG 18KT 3446 10018

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:21 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 25, 3:21 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT SAT AUG 25 2012

.SHORT TERM...
THE TAIL END OF THE SHORTWAVE TROUGH CONTINUED TO MOVE ENE ACROSS
THE SOUTHERN PLAINS THIS AFTERNOON. LOOKING AT THE SFC...GENERALLY
CLEAR SKIES HAVE ALLOWED FOR TEMPS TO WARM INTO THE UPPER 80S TO MID
TO UPPER 90S. A SFC TROUGH WAS DRAPED FROM NEAR MEMPHIS...TO
LITTLEFIELD TO NORTH OF PLAINS...THUS PROMOTING SFC CONVERGENCE.
WITH SFC-BASED CAPE OF 1.5-2.0 KJ/KG NOTED ACROSS THE SERN TEXAS
PANHANDLE COMBINED WITH THE SFC TROUGH...HAS RESULTED IN SCATTERED
SHOWERS AND THUNDERSTORMS NEAR SILVERTON AND TULIA THUS FAR.
INVERTED-V SOUNDING PROFILES...PWATS AOA 1.80 INCHES AND
APPROXIMATELY 20-25 KTS OF 0-6 KM BULK SHEAR ACROSS THE ERN ZONES
SUGGEST THE PROSPECT FOR SEVERE WIND GUSTS...BRIEF MODERATE RAINFALL
AND PERHAPS SMALL HAIL. THE BEST INSTABILITY AXIS IS EXPECTED TO
REMAIN ACROSS THE ERN SOUTH PLAINS THROUGHOUT THE AFTERNOON...AND AS
SUCH...ADDITIONAL DEVELOPMENT IS FAVORABLE THERE /SHOWERS HAVE
POPPED UP NORTH OF ASPERMONT/. HOWEVER...THE WESTERN PERIPHERY OF
THE SFC TROUGH CAN NOT BE RULED OUT AS ANOTHER LOCATION FOR PRECIP
DEVELOPMENT...WHICH IS EVIDENT PER THE AGITATED CU-FIELD NORTH AND
WEST OF PLAINS. ALTHOUGH THE BEST INSTABILITY IS ACROSS ERN
ZONES...STORMS ON THE CAPROCK WILL BE STILL BE CAPABLE OF PRODUCING
MODERATE RAINFALL /WEAK STEERING FLOW/ AND STRONG TO SEVERE WIND
GUSTS AS ABL MIXING TO NEAR 700 MB OCCURS.

THIS EVENING THROUGH TONIGHT...FORECAST SOLUTIONS SHOWED THE SFC
TROUGH PROGRESSING TOWARDS THE CENTRAL ZONES /WEAK WIND SHIFT TO THE
ENE/ BEFORE RETREATING TO THE SWRN TEXAS PANHANDLE THIS EVENING.
HOWEVER...A SECONDARY PUSH TOWARDS THE CENTRAL ZONES IS ANTICIPATED
TO OCCUR TONIGHT. THIS FRONTAL INTRUSION COMBINED WITH A 25-35 KT
SOUTHERLY LLJ AND SFC-BASED CAPE OF 1.0-2.0 KJ/KG WILL KEEP STORMS
AND THE AFOREMENTIONED THREATS GOING OFF THE CAPROCK TONIGHT WHERE
THE INSTABILITY IS HIGHEST...AND ALLOW STORMS TO DEVELOP ACROSS
CENTRAL AND SOUTHERN LOCALES ALONG BEST SFC CONVERGENCE.
TOMORROW...THE TAIL END OF THE SHORTWAVE WILL BE LOCATED JUST EAST
OF THE CWA AS AN UA RIDGE COMMENCE TO AMPLIFY ACROSS NEW MEXICO.
HOWEVER THE FRONTAL BOUNDARY WILL CONTINUE TO LINGER NEAR THE
CENTRAL ZONES AND PROVIDE A FOCUS FOR LATE MORNING/AFTERNOON SHOWER
AND THUNDERSTORM DEVELOPMENT...ESPECIALLY ACROSS PORTIONS OF THE
CENTRAL...SRN AND ERN LOCALES. CHANCES FOR STORMS WILL DECREASE FROM
NORTH TO SOUTH AS THE INFLUENCE OF THE AFOREMENTIONED RIDGE SETTLES
IN.

OVER NIGHT TEMPS WILL GENERALLY BE MILD WITH LOWER 60S NW TO LOWER
70S SE. NEAR SEASONAL NORMS FOR TOMORROW/S DAYTIME HIGHS...WITH UPPER
80S TO LOWER 90S ANTICIPATED.

&&

.LONG TERM...
UPPER RIDGE EXPECTED TO STRENGTHEN EARLY IN THE WEEK OVER THE
CENTRAL ROCKIES WITH INCREASING INFLUENCE OVER TEXAS SOUTH PLAINS
REGION AND WEAKENING UPPER TROUGH. MOISTURE PLUME WILL FURTHER
THIN AND SHIFT SOUTH ALLOWING ADDITIONAL TAPERING OF SHOWER
CHANCES LATE SUNDAY AND EARLY MONDAY. A DISTURBANCE BREAKING OFF
OF THE MIDWEST TROUGH AND TAKING A DIVE TO THE SOUTHWEST WILL
ALMOST CERTAINLY LEAD TO INCREASING MOISTURE SOMEWHERE IN THE
H850-H700 MB LAYER TUESDAY NIGHT AND WEDNESDAY...BUT SOME DOUBT YET
THAT IT WILL BE SUFFICIENTLY POTENT TO ALLOW WEAKENING OF THE MID
LEVEL CAP AT THAT TIME. ALSO...DOUBT ON THE PATH THIS BREAK-OFF
DISTURBANCE WILL TAKE. IF IT WERE TO LEAD TO SHOWERS ANYWHERE...IT
WOULD SEEM MOST POSSIBLE NEAR THE ROLLING PLAINS...FURTHEST FROM
THE H500 RIDGE CENTER OVER THE CENTRAL ROCKIES. WE HAVE INCREASED
THE SILENT CHANCES FOR SHOWERS THIS AREA BUT STILL RELUCTANT TO
ADD ANY MENTIONABLE SHOWERS JUST YET.

BEYOND MID-WEEK...IT APPEARS OUR AREA WILL BE MOSTLY DOMINATED BY
SUBSIDENCE TO THE SOUTH AND EAST OF THE UPPER LEVEL RIDGE AXIS
AND TO THE WEST OF THE TROPICAL SYSTEM PULLING NORTH THROUGH THE
MISSISSIPPI VALLEY OR SOUTHEAST. WE MAY BEGIN TO SEE SOME SPILL-
OVER OF MID LEVEL MONSOON MOISTURE FROM THE SOUTHWEST AGAIN BY
NEXT WEEKEND OR JUST AFTER NEXT WEEKEND...TOO DISTANT TO CONSIDER
ANY REAL SHOWER OPPORTUNITIES FOR OUR WEST OR NORTHWESTERN ZONES
AT THIS TIME.

HIGH TEMPERATURES SHOULD MODERATE SLIGHTLY MID-WEEK WITH SOME
INCREASE IN MOISTURE...THEN RISE SLOWLY FOR THE END OF THE WEEK
INTO THE WEEKEND. LOW TEMPERATURES APPEAR SEASONABLY COOL OWING TO
LIGHT WINDS AND A RELATIVELY DRY LOWER ATMOSPHERE. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63  89  62  90  57 /  20  20  10  10  10
TULIA         65  89  64  90  58 /  30  20  10  10  10
PLAINVIEW     66  88  65  90  59 /  30  20  10  10  10
LEVELLAND     67  89  65  90  61 /  30  20  20  10  10
LUBBOCK       68  91  67  91  62 /  30  20  20  10  10
DENVER CITY   67  90  66  90  62 /  40  20  20  20  10
BROWNFIELD    67  90  67  91  62 /  30  20  20  20  10
CHILDRESS     70  93  70  92  66 /  50  20  10  10  10
SPUR          69  91  69  92  64 /  40  30  20  10  10
ASPERMONT     72  93  71  94  68 /  40  30  20  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29/05
Hazardous weather outlook, Aug 25, 5:18 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
518 AM CDT SAT AUG 25 2012

TXZ021>044-261030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
518 AM CDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO
TONIGHT. A FEW OF THESE STORMS THIS AFTERNOON AND EVENING COULD
BECOME STRONG TO MARGINALLY SEVERE. THE PRIMARY HAZARDS WILL BE WIND
GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN...WITH A LESSER THREAT OF
HAIL TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 25, 4:24 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT SAT AUG 25 2012

TXZ024-025-252200-
BRISCOE-HALL-
424 PM CDT SAT AUG 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR HALL AND BRISCOE  COUNTIES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN BRISCOE COUNTY ABOUT 5
MILES WEST OF BRICE...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3474 10064 3458 10097 3472 10111 3476 10107
      3475 10064
TIME...MOT...LOC 2123Z 232DEG 7KT 3471 10096

24
Special weather statement, Aug 25, 5:07 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT SAT AUG 25 2012

TXZ024-252230-
BRISCOE-
507 PM CDT SAT AUG 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF SILVERTON...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3446 10095 3443 10137 3474 10142 3476 10134
      3475 10095
TIME...MOT...LOC 2207Z 239DEG 15KT 3465 10119

24
Special weather statement, Aug 25, 5:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT SAT AUG 25 2012

TXZ037-043-252300-
DICKENS-KENT-
538 PM CDT SAT AUG 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR KENT AND DICKENS COUNTIES...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL KENT COUNTY...OR ABOUT 4
MILES SOUTHWEST OF GIRARD...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3325 10087 3354 10073 3352 10052 3328 10052
      3318 10071
TIME...MOT...LOC 2237Z 238DEG 9KT 3331 10074

MCZ
Special weather statement, Aug 25, 5:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT SAT AUG 25 2012

TXZ026-252315-
CHILDRESS-
549 PM CDT SAT AUG 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS  COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CHILDRESS...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3443 10003 3431 10030 3432 10039 3437 10043
      3447 10042 3462 10017
TIME...MOT...LOC 2248Z 230DEG 17KT 3441 10032

24

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:00 PM CDTSpecial Weather StatementLUBLubbock30 min
Aug 24, 7:48 PM CDTSpecial Weather StatementLUBTerry27 min
Aug 24, 7:55 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry35 min
Aug 24, 8:32 PM CDTSpecial Weather StatementLUBLubbock13 min
Aug 24, 11:04 PM CDTSevere Thunderstorm WarningLUBLubbock26 min
Aug 24, 11:38 PM CDTSpecial Weather StatementLUBDickens22 min
Aug 24, 11:54 PM CDTSpecial Weather StatementLUBCrosby21 min
Aug 25, 12:02 AM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley32 min
Aug 25, 4:24 PM CDTSpecial Weather StatementLUBDonley36 min
Aug 25, 5:07 PM CDTSpecial Weather StatementLUBBriscoe23 min
Aug 25, 5:38 PM CDTSpecial Weather StatementLUBKent22 min
Aug 25, 5:49 PM CDTSpecial Weather StatementLUBChildress26 min
Aug 25, 6:51 PM CDTSpecial Weather StatementLUBMotley24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.